Tornadoes · United States · Kansas · 2010
EF0 tornado, Grigston, Kansas, May 10, 2010
This EF0 tornado ran 0.1 miles across Scott County on May 10, 2010, touching down at 2:00 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 10, 2010
- Touchdown
- 2:00 PM CDT (19:00 UTC)
- Lifted
- 2:01 PM CDT (19:01 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.1 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Scott County
- Touchdown point
- 38.501, -100.704
- Lift-off point
- 38.502, -100.704
- Record number
- 1005101300-01
What the Weather Service recorded
An extremely intense shortwave trough moved into the central plains during the day and evening. Even though the low levels of the atmosphere were relatively cool, thunderstorms developed explosively.
Although the condensation funnel only was halfway to the ground, there was brief contact with the ground.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 17:38 UTC and running to 20:27 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:38 UTC | 20:27 UTC | Tornado Watch | DDC |
| 18:00 UTC | 08:41 UTC | High Wind Watch | DDC |
| 18:47 UTC | 19:30 UTC | Severe Thunderstorm Warning | DDC |
| 19:24 UTC | 19:52 UTC | Severe Thunderstorm Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:14 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 10, 12:37 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 10, 12:37 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1237 PM CDT MON MAY 10 2010 .DISCUSSION... DAYS 1... EXTREMELY INTENSE SHORTWAVE TROUGH WILL PASS ACROSS THE CENTRAL AND SOUTHERN PLAINS TODAY INTO TONIGHT. SEVERE WEATHER POTENTIAL IS RATHER HIGH DESPITE THE COOL LOW LEVELS. HIGH BASED STORMS ALREADY DEVELOPING OVER SE CO UNDER THE 5H COLD POOLS AS IT MOVES EASTWARDS TOWARDS SW KS EARLIER TODAY. DPROG/DT MOVES THIS WAVE INTO SW KS BY 19Z WHERE IT WILL ENCOUNTER A SFC BOUNDARY/ERODING AND AREA OF ST WHICH IS PROGGED TO EXTEND FROM NEAR SCOTT CITY TO DODGE CITY TO NEAR COLDWATER. BETWEEN THIS ST/SFC BOUNDARY DWPTS HOVERED AROUND 60F AND SBCAPE ARE ALREADY GREATER THAN 2000J/KG BASED ON SPC MESOANAL. THIS WILL LIKELY BE THE AREA WHERE CONVECTION WILL INITIATE AND ALSO WILL BE THE MOST FAVORABLE AREA FOR STRONG TO SEVERE STORMS. CAPE DENSITIES WILL BE VERY HIGH GIVEN THE DRY ADIABATIC LAPSE RATES FROM 800 TO 450MB. LIFTED INDICES ARE EXPECTED TO BE AS LOW AS -11. SO EXPLOSIVE THUNDERSTORM DEVELOPMENT IS EXPECTED. LLVL SHEAR IS VERY IMPRESSIVE IN THIS REGION SO THE PREVIOUS SHIFTS THOUGHTS ABOUT TORNADOES STILL LOOKS ON TRACK FOR LATER THIS AFTERNOON. FURTHER SOUTH A FAST MOVING DRYLINE IS PROGGED TO BE IN THE BARBER/PRATT COUNTY AREA BY THE TIME THE CONVECTIVE TEMP IS REACHED. NAM/NCEP WRF ALSO SUPPORTS INITIATION IN THIS REGION WITH THE STORMS THEN QUICKLY EXITING OUR CWA EARLY THIS EVENING. BASED ON ALL THIS THE BETTER OPPORTUNITY FOR PCPN WILL BE MAINLY DURING THE AFTERNOON WITH THE STORMS EXITING THE AREA AFTER 00Z. WILL THEREFORE ADJUST THE LATE DAY POPS ACCORDINGLY AND USE THE PRE-1ST PERIOD IN THE ZONES TO COVER THIS UPCOMING EVENT. AS THESE STORMS RAPIDLY EXIT THE CWA AFTER 00Z A COLD FRONT WILL SURGE SOUTH ACROSS THE CWA EARLY TONIGHT. CLEARING SKIES AND CAA PROGGED BEHIND THIS FRONT SUGGESTS THE MET/MAV IS NOT TOO FAR OFF SO WILL STAY CLOSE TO GUIDANCE FOR LOWS TONIGHT. DAYS 2-7... A WARM ADVECTION PATTERN WILL DEVELOP LATE TUESDAY INTO TUESDAY NIGHT AS THE NEXT UPPER SYSTEM APPROACHES. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY IN OUR EASTERN AND NORTHEASTERN COUNTIES WHERE DEEP MOISTURE WILL BE LOCATED. THE SFC FRONT SHOULD BE JUST TO OUR SOUTH, SO SFC BASED HIGH-END SEVERE IS NOT LIKELY. THIS SYSTEM WILL EJECT TO OUR NORTH BY WEDNESDAY AND DRAG A COLD FRONT THROUGH SOUTHWEST KANSAS. THE EXACT TIMING OF THIS FRONT WILL DETERMINE HOW WARM IS GETS. A FASTER FRONTAL MOVEMENT WOULD KEEP 40S/50S IN OUR NORTH WITH 80S IN OUR SOUTH. HOWEVER IF THE FRONT SLOWS, THEN OUR ENTIRE FCST AREA COULD BE IN THE 80S. STORM CHANCES WILL ALSO DEPEND ON THE FRONTAL TIMING. IT APPEARS NOW THAT THE BEST CHANCE WILL BE IN OUR SOUTHEAST WHERE RICH GULF MOISTURE IS MOST LIKELY TO RESIDE. GIVEN THE EXPECTED STRONG SHEAR AND MODERATE TO HIGH CAPE IN OUR SOUTHEAST CORNER, SEVERE WEATHER IS CERTAINLY POSSIBLE. THE NEXT CHANCE OF STORMS WILL BE LATE FRIDAY INTO SATURDAY AS THE NEXT UPPER SYSTEM APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... DDC 45 73 57 83 / 10 0 20 10 GCK 43 71 49 75 / 0 0 20 0 EHA 44 75 53 78 / 0 0 10 0 LBL 45 76 58 82 / 0 0 10 10 HYS 46 68 49 66 / 20 0 30 20 P28 50 77 64 86 / 30 0 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ074>078- 084>088. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ074>078- 084>088. && FN18/24
Hazardous weather outlook, May 10, 4:49 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 449 AM CDT MON MAY 10 2010 KSZ030-031-043>046-061>066-079-111000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-EDWARDS- 449 AM CDT MON MAY 10 2010 /349 AM MDT MON MAY 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE ARKANSAS RIVER AFTER 12 PM CDT...AS A VERY INTENSE STORM SYSTEM ENTERS SOUTHWEST KANSAS. ATMOSPHERIC INSTABILITY WILL INCREASE BY MIDDAY ALONG WITH LOW LEVEL WIND SHEAR. THESE INGREDIENTS WILL SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE AND ISOLATED TORNADOES. THE GREATEST THREAT FOR ISOLATED TORNADOES WILL MOST LIKELY BE ALONG AND NORTH OF THE ARKANSAS RIVER TO THE INTERSTATE 70 CORRIDOR...AND BETWEEN 2 PM AND 6 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO WESTERN KANSAS. AT THIS TIME...THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KANSAS MAINLY EAST OF A LARNED TO COLDWATER LINE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL MOST LIKELY BE NEEDED BEGINNING AROUND NOON CDT TODAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ074>078-084>088-111000- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 449 AM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON HOURS AS A VERY INTENSE STORM SYSTEM MOVES INTO SOUTHWEST KANSAS. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH PEAK WIND GUSTS EXCEEDING 60 MPH AT TIMES...ESPECIALLY BETWEEN 2 PM AND 6 PM CDT. A HIGH WIND WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO WESTERN KANSAS. AT THIS TIME...THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KANSAS MAINLY EAST OF A LARNED TO COLDWATER LINE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS, LAW ENFORCEMENT, AND EMERGENCY MANAGEMENT ARE ENCOURAGED TO REPORT ANY STRUCTURAL WIND DAMAGE SHOULD IT OCCUR LATER THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ080-081-089-090-111000- KIOWA-PRATT-COMANCHE-BARBER- 449 AM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO WESTERN KANSAS. AT THIS TIME...THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KANSAS MAINLY EAST OF A LARNED TO COLDWATER LINE. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Special weather statement, May 10, 12:47 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1247 PM CDT MON MAY 10 2010
KSZ061-062-074-075-101845-
GRANT-HAMILTON-KEARNY-STANTON-
1247 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...KEARNY...NORTHERN
GRANT AND NORTHERN STANTON COUNTIES...
AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SYRACUSE...MOVING NORTHEAST AT 40
MPH.
WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3825 10205 3826 10204 3826 10175 3826 10115
3759 10109 3760 10205
TIME...MOT...LOC 1747Z 244DEG 36KT 3797 10184
18Local storm report, May 10, 12:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1253 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 2 N JOHNSON CITY 37.60N 101.75W
05/10/2010 M60.00 MPH STANTON KS EMERGENCY MNGR
&&
18Special weather statement, May 10, 1:14 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 114 PM CDT MON MAY 10 2010 KSZ078-101900- FORD- 114 PM CDT MON MAY 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHEAST OF ENSIGN... MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHWESTERN FORD COUNTY...INCLUDING THE CITIES OF DODGE CITY...FT. DODGE AND WRIGHT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3790 10017 3790 9962 3759 9994 3759 10021 TIME...MOT...LOC 1814Z 217DEG 39KT 3767 10008 WRIGHT
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 12:00Z
7.0 hours before the tornado, 108 km from the path. May 10, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -80531 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.1 K/km
Dodge City, (KDDC), 00:00Z
5.0 hours after it, 108 km from the path. May 11, 2010.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -72 J/kg
- Surface CAPE
- 138 J/kg
- Mixed-layer LCL
- 3295 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 8.9 K/km
The surface observations
Garden_city (GCK), 64 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 17:18 UTC | 71.6 | 62.6 | 170° 17 kt | 24 | 999 | |
| 17:54 UTC | 74 | 62 | 140° 16 kt | 23 | 997.3 | |
| 18:38 UTC | 84.2 | 23 | 220° 33 kt | 44 | 995.6 | |
| 18:50 UTC | 78.8 | 30.2 | 270° 34 kt | 47 | 996.3 | BLDU |
| 18:54 UTC | 77 | 32 | 270° 38 kt | 48 | 996.6 | BLDU |
| 19:01 UTC | 75.2 | 33.8 | 280° 37 kt | 47 | 997 | BLDU |
| 19:54 UTC | 72 | 37 | 300° 32 kt | 39 | 998.6 | BLDU |
| 20:54 UTC | 74 | 34 | 280° 22 kt | 29 | 998.6 | BLDU |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dodge City radar (KDDC), 104 km away, was scanning. The volume nearest the touchdown began at 19:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:30 UTC | TORNADO | 1 Ene Leoti | Wichita, KS | BRIEF TOUCHDOWN IN OPEN FIELD |
| 18:31 UTC | TORNADO | 5 N Marienthal | Wichita, KS | |
| 18:35 UTC | TORNADO | Marienthal | Wichita, KS | TORNADO TOUCHED DOWN EAST EDGE OF TOWN ON GRANT STREET. SHED DAMAGED. |
| 18:40 UTC | NON-TSTM WND GST 65 | 2 Nw Garden City | Finney, KS | ESTIMATED WIND GUST BETWEEN 60 AND 70 MPH. TWO TO THREE INCH TREE BRANCHES DOWN. |
| 18:50 UTC | TSTM WND DMG | 6 Sse Friend | Finney, KS | TWO SEMI TRAILERS WERE BLOWN OVER ON HIGHWAY 83. |
| 18:53 UTC | TSTM WND GST 60 | 7 N Holcomb | Finney, KS | WINDS ESTIMATED BETWEEN 55 AND 65 MPH. |
| 18:55 UTC | TSTM WND DMG | 1 S Shallow Water | Scott, KS | ONE SEMI TRAILER WAS BLOWN OVER ON HIGHWAY 83. |
| 18:57 UTC | HAIL 1 | 6 Wnw Friend | Scott, KS | HAIL LASTED 20 MINUTES. |
| 19:10 UTC | TSTM WND GST 70 | Scott City | Scott, KS | |
| 19:12 UTC | TSTM WND GST 60 | 6 E Scott City | Scott, KS | |
| 19:19 UTC | TORNADO | 5 S Russell Springs | Logan, KS | |
| 20:08 UTC | TORNADO | 4 Ssw Arnold | Ness, KS | A WEAK TORNADO BRIEFLY TOUCHED DOWN. |
| 21:32 UTC | TSTM WND GST 60 | Leoti | Wichita, KS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 10, 2010
70 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 10 | 1:27 PM CDT | EF1 | Wichita, KS | 0.9 | 25 | $5,000 | ||
| May 10 | 1:31 PM CDT | EF0 | Wichita, KS | 1.3 | 25 | |||
| May 10 | 1:50 PM CDT | EF0 | Logan, KS | 1.6 | 25 | |||
| May 10 | 2:18 PM CDT | EF0 | Logan, KS | 2.2 | 25 | |||
| May 10 | 2:22 PM CDT | EF0 | Logan, KS | 1.3 | 25 | |||
| May 10 | 3:08 PM CDT | EF0 | Ness, KS | 0.3 | 25 | |||
| May 10 | 3:33 PM CDT | EF0 | Grant, OK | 0.5 | 20 | |||
| May 10 | 3:38 PM CDT | EF3 | Grant, OK to KS | 40.7 | 1,500 | 2 | $125,000 | |
| May 10 | 3:39 PM CDT | EF0 | Grant, OK | 0.3 | 30 | |||
| May 10 | 4:03 PM CDT | EF0 | Grant, OK | 0.3 | 30 | |||
| May 10 | 4:12 PM CDT | EF0 | Kingman, KS | 2.7 | 125 | |||
| May 10 | 4:15 PM CDT | EF1 | Grant, OK | 5.0 | 500 | |||
| May 10 | 4:17 PM CDT | EF1 | Kay, OK | 6.7 | 400 | |||
| May 10 | 4:21 PM CDT | EF0 | Kay, OK | 0.8 | 50 | |||
| May 10 | 4:34 PM CDT | EF2 | Kingman, KS | 3.1 | 700 | $125,000 | ||
| May 10 | 4:44 PM CDT | EF1 | Kingman, KS | 1.8 | 300 | |||
| May 10 | 4:46 PM CDT | EF0 | Kingfisher, OK | 6.7 | 30 | |||
| May 10 | 4:46 PM CDT | EF0 | Canadian, OK | 0.2 | 30 | |||
| May 10 | 4:46 PM CDT | EF0 | Canadian, OK | 4.0 | 40 | |||
| May 10 | 4:49 PM CDT | EF1 | Cowley, KS | 1.4 | 300 | $200,000 | ||
| May 10 | 4:53 PM CDT | EF0 | Noble, OK | 0.5 | 20 | |||
| May 10 | 4:58 PM CDT | EF1 | Sedgwick, KS | 5.1 | 300 | $50,000 | ||
| May 10 | 5:00 PM CDT | EF1 | Noble, OK | 21.0 | 2,460 | $50,000 | ||
| May 10 | 5:02 PM CDT | EF1 | Noble, OK | 1.5 | 40 | |||
| May 10 | 5:05 PM CDT | EF1 | Jefferson, OK | 5.0 | 50 | |||
| May 10 | 5:08 PM CDT | EF1 | Cowley, KS | 0.7 | 150 | $15,000 | ||
| May 10 | 5:13 PM CDT | EF0 | Oklahoma, OK | 0.2 | 20 | |||
| May 10 | 5:20 PM CDT | EF1 | Stephens, OK | 6.3 | 700 | |||
| May 10 | 5:20 PM CDT | EF4 | Moore–Choctaw tornado, OK | 24.0 | 2,000 | 2 | 49 | |
| May 10 | 5:22 PM CDT | EF1 | Cleveland, OK | 3.8 | 250 | |||
| May 10 | 5:27 PM CDT | EF1 | Cleveland, OK | 0.5 | 50 | |||
| May 10 | 5:28 PM CDT | EF0 | Elk, KS | 0.3 | 75 | |||
| May 10 | 5:32 PM CDT | EF4 | Norman–Lake Thunderbird tornado, OK | 22.3 | 880 | 1 | 32 | |
| May 10 | 5:33 PM CDT | EF0 | Osage, OK | 0.1 | 75 | |||
| May 10 | 5:34 PM CDT | EF1 | Cleveland, OK | 5.5 | 250 | |||
| May 10 | 5:36 PM CDT | EF1 | McClain, OK | 4.6 | 880 | |||
| May 10 | 5:37 PM CDT | EF0 | McClain, OK | 0.8 | 150 | |||
| May 10 | 5:39 PM CDT | EF2 | Cleveland, OK | 17.4 | 440 | 3 | ||
| May 10 | 5:41 PM CDT | EF0 | Osage, OK | 1.0 | 50 | |||
| May 10 | 5:44 PM CDT | EF0 | Jefferson, OK | 1.5 | 30 | |||
| May 10 | 5:45 PM CDT | EF0 | Osage, OK | 1.0 | 75 | |||
| May 10 | 5:48 PM CDT | EF3 | Pottawatomie, OK | 6.5 | 880 | 3 | ||
| May 10 | 5:50 PM CDT | EF0 | Stephens, OK | 2.0 | 50 | |||
| May 10 | 5:56 PM CDT | EF3 | Pottawatomie, OK | 37.2 | 2,200 | 28 | $15,000 | |
| May 10 | 6:04 PM CDT | EF2 | Carter, OK | 4.5 | 400 | |||
| May 10 | 6:22 PM CDT | EF3 | Carter, OK | 4.9 | 400 | |||
| May 10 | 6:25 PM CDT | EF0 | Carter, OK | 0.5 | 30 | |||
| May 10 | 6:45 PM CDT | EF1 | Okfuskee, OK | 14.0 | 1,000 | $40,000 | ||
| May 10 | 6:52 PM CDT | EF0 | Cleveland, OK | 2.0 | 80 | |||
| May 10 | 6:54 PM CDT | EF1 | Love, OK | 2.0 | 200 | |||
| May 10 | 7:03 PM CDT | EF0 | Okmulgee, OK | 0.5 | 100 | $1,000 | ||
| May 10 | 7:04 PM CDT | EF2 | Okmulgee, OK | 12.0 | 1,250 | $150,000 | ||
| May 10 | 7:08 PM CDT | EF0 | Marshall, OK | 0.7 | 40 | |||
| May 10 | 7:15 PM CDT | EF0 | Marshall, OK | 0.6 | 40 | |||
| May 10 | 7:16 PM CDT | EF2 | McIntosh, OK | 1.8 | 300 | $40,000 | ||
| May 10 | 7:17 PM CDT | EF1 | Okfuskee, OK | 15.5 | 650 | $40,000 | ||
| May 10 | 7:23 PM CDT | EF2 | McIntosh, OK | 13.0 | 800 | $125,000 | ||
| May 10 | 7:25 PM CDT | EF0 | McIntosh, OK | 0.4 | 100 | |||
| May 10 | 7:28 PM CDT | EF1 | McIntosh, OK | 2.6 | 600 | $3,000 | ||
| May 10 | 7:30 PM CDT | EF1 | McIntosh, OK | 1.0 | 300 | $2,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.